Thunderstorm Wind, Grady
- When
- August 5, 3:47 AM CST
- Where
- Grady County, 3.07 mi SW of Amber
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.130, -97.920
Estimated severe wind gust.
A loosely organized cluster of thunderstorms produced an isolated severe wind gust during the early morning of the 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A loosely organized cluster of thunderstorms produced an isolated severe wind gust during the early morning of the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 5, 1:39 AM CST, 2 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 239 AM CDT Wed Aug 5 2020 ...New LONG TERM... .SHORT TERM... (Today and tonight) Issued at 202 AM CDT Wed Aug 5 2020 Storms are ongoing across northwestern Oklahoma, with the main bulk of the storm system entering the area from southwest Kansas in the next couple hours. Isentropic lift, in conjunction with the mid- level warm air advection and moisture advection through the region, will continue to be the catalyst for these storms. In the upper levels, the shortwave trough moving through the region during the overnight hours is enhancing the severe storm potential, in particular for the storms that have developed ahead of the main complex. Main concerns in the large complex of storms entering the area will be heavy rains and wind, while for the isolated storms ahead of the complex large hail will be an additional concern. Behind these storms another pleasant day is expected, with below average temperatures continuing for Wednesday afternoon. For Wednesday evening, a similar kind of setup is expected, with storms developing due to low and mid level moisture and warm air advection, as well as isentropic lift resulting in storms. The lack of upper level support with a shortwave trough will limit any severe potential with these storms Wednesday evening. With the continued eastward movement of the upper level ridge, the location for the development and impacts of the precipitation will be further east and will likely impacts portions of north central and eastern Oklahoma. Zwink && .LONG TERM... (Thursday through Tuesday) Issued at 238 AM CDT Wed Aug 5 2020 Showers and storms will exit the area to the east through Thursday morning and early afternoon. The upper level ridge will establish itself further east, which will result in warmer, seasonably average temperatures for the remainder of the forecast period. Precipitation chances will be minimal through most of the weekend into early next week, with only some slight chances for precipitation in northern Oklahoma due to any terrain convection that develops and moves along the Kansas/Oklahoma border. Zwink && .AVIATION... (06Z TAFS) Issued at 1046 PM CDT Tue Aug 4 2020 Scattered to numerous TSRA still likely over mainly central and northern Oklahoma terminals and mainly from 08Z to 13Z. This will be attributed to elevated warm advection regime, with model trends shifting initation and progression farther east with time. Will leave mention of TSRA in KWWR/KPNC along with KOKC/KOUN with MVFR restrictions main impact. Most if not all of rain should shift south and east of terminals by 15Z. VFR expected thereafter with mainly light southeast to east wind. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 70 91 75 / 40 30 20 10 Hobart OK 90 72 97 75 / 20 20 10 10 Wichita Falls TX 93 73 98 77 / 10 20 10 10 Gage OK 88 67 96 72 / 10 30 10 10 Ponca City OK 82 67 87 72 / 60 30 30 20 Durant OK 88 71 96 75 / 50 30 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...11
Hazardous Weather Outlook National Weather Service Norman OK 214 AM CDT Wed Aug 5 2020 OKZ004>048-050>052-TXZ083>090-060715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 214 AM CDT Wed Aug 5 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... Showers and thunderstorms are expected to continue through northwestern and central Oklahoma and continue to move southeast across much of the area overnight. A few strong to marginally severe storms will be possible. Strong wind gusts will be the main threat, along with heavy rains, frequent lightning, and also the possibility for marginally severe hail as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorms will be ongoing early Wednesday across parts of the area. Severe weather is not expected with this activity. Thunderstorms chances will continue Wednesday night into Thursday mainly across central into eastern Oklahoma. Storm chances continue into the weekend, mainly across northern and western Oklahoma. Although a strong to severe storm may be possible, organized, widespread severe weather is not anticipated. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 205 AM CDT Wed Aug 5 2020 OKZ004-005-010-050730- Woodward OK-Harper OK-Woods OK- 205 AM CDT Wed Aug 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northern Woodward...eastern Harper and northwestern Woods Counties Until 230 AM CDT... AT 201 AM CDT, strong thunderstorms were along a line extending from 10 miles south of Buttermilk to 5 miles north of Fort Supply, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3700 9882 3649 9901 3663 9972 3700 9965 TIME...MOT...LOC 0701Z 273DEG 26KT 3696 9932 3665 9958 BRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
209 AM CDT Wed Aug 5 2020
OKZ018-019-050745-
Kingfisher OK-Logan OK-
209 AM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR east central Kingfisher and
southwestern Logan Counties Until 245 AM CDT...
AT 206 AM CDT, a strong thunderstorm was located 4 miles west of
Cimarron City, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Northwestern Edmond, Guthrie, Crescent, Cashion, Cedar Valley,
Cimarron City, Navina and Seward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3588 9735 3572 9746 3572 9750 3588 9779
3599 9775
TIME...MOT...LOC 0706Z 297DEG 24KT 3590 9769
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
230 AM CDT Wed Aug 5 2020
OKZ005>007-050800-
Alfalfa OK-Woods OK-Grant OK-
230 AM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR Alfalfa...eastern Woods and
western Grant Counties Until 300 AM CDT...
AT 229 AM CDT, strong thunderstorms were along a line extending from
near Amorita to 3 miles west of Waynoka, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3699 9769 3665 9799 3659 9809 3659 9810
3658 9810 3646 9832 3653 9896 3660 9896
3660 9897 3663 9900 3700 9868
TIME...MOT...LOC 0729Z 271DEG 30KT 3692 9833 3658 9893
BRBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 304 AM CDT Wed Aug 5 2020 OKZ006-011-012-050845- Major OK-Garfield OK-Alfalfa OK- 304 AM CDT Wed Aug 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Major...Garfield and southeastern Alfalfa Counties Until 345 AM CDT... AT 300 AM CDT, strong thunderstorms were along a line extending from near Goltry to 5 miles east of Lahoma to near Isabella, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3659 9746 3617 9746 3617 9870 3659 9835 TIME...MOT...LOC 0800Z 281DEG 16KT 3654 9810 3638 9800 3623 9829 BRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
436 AM CDT Wed Aug 5 2020
OKZ031-032-051000-
Hughes OK-Seminole OK-
436 AM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and
northeastern Seminole Counties Until 500 AM CDT...
AT 431 AM CDT, a strong thunderstorm was located near Cromwell,
moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Wetumka, Cromwell, Horntown and Yeager.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3507 9626 3530 9659 3539 9650 3536 9644
3529 9644 3529 9630 3519 9610
TIME...MOT...LOC 0931Z 303DEG 28KT 3530 9648
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
442 AM CDT Wed Aug 5 2020
OKZ027-028-051015-
Grady OK-McClain OK-
442 AM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR Grady and west central McClain
Counties Until 515 AM CDT...
AT 440 AM CDT, strong thunderstorms were along a line extending from
5 miles east of Minco to near Verden, moving southeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Chickasha, Newcastle, Blanchard, Tuttle, Goldsby, Minco, Dibble,
Washington, Cole, Alex, Verden, Amber, Bridge Creek, Pocasset, Norge,
Bradley, Agawam, Middleberg, Tabler and Ninnekah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3496 9809 3516 9809 3535 9790 3535 9788
3536 9787 3536 9786 3533 9785 3533 9781
3534 9778 3526 9756 3524 9756 3514 9741
3475 9782
TIME...MOT...LOC 0940Z 303DEG 29KT 3529 9787 3507 9810
BRBThe Norman radar (KTLX), 63 km away, was scanning. The volume nearest the first event began at 09:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Estimated severe wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, August 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 915878.